MAUDE Adverse Event Report: NOVA BIOMEDICAL CORPORATION STAT PROFILE PRIME CCS COMP W/ SCANNER ANALYZER; BLOOD ANALYZER

NOVA BIOMEDICAL CORPORATION STAT PROFILE PRIME CCS COMP W/ SCANNER ANALYZER; BLOOD ANALYZER
Catalog Number 53657
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 10/14/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The analyzer and sensor cards from the same lot are expected to be returned for investigation.Troubleshooting performed after the incident indicates the sensor card was exchanged and disposed of.A local technician was sent to the site to check the equipment ( pco2 calibration slopes and calibration slope).A full investigation will be performed upon receipt of the returned product.Further information regarding patient condition as well as any co-morbidities was requested however, not expected to be forthcoming.
 
Event or Problem Description
On (b)(6) 2024 patient was admitted with an aneurysm and underwent cardiac surgery to place valves (unspecified).Low pco2 result incompatible with the patient's clinic.Patient expired thursday evening (b)(6) 2024.
 
Additional Manufacturer Narrative
The returned database was reviewed and the suspect low pco2 result was confirmed.Two (2) levels of qc measured at 6am were in range.The qc measured immediately after the suspect patient sample analysis failed out of range.It is recommended, per label copy, that one level of control be measured during each 8 hours of testing.A retained sensor card from lot 24163017 was tested on a prime ccs and r&d could not reproduce the discrepant low pco2 results.The returned analyzer and 3 sensor cards were received on 12/30/2024.An electrical test was performed on 1/9/2025 with no issues.A final system test was performed on 1/10/2025 with no issues.Two of the returned sensor cards had a use life expiration of 2024-10-27 and one had their use life expiration as 2024-11-03, therefore they could not be used for final system test.A new sensor card, pn 42033, ln 24344032 was used.A root cause could not be conclusively determined as the reported results could not be replicated.The analyzer passed final system test as well as the electrical test.Had qc been run more frequently, as recommended in the ifu, it is likely qc would have failed prior to the result in question and alerted the customer to stop testing and contact nova support.No further action is recommended at this time.Nova biomedical will continue to monitor for this or similar events.

Brand Name
STAT PROFILE PRIME CCS COMP W/ SCANNER ANALYZER
Common Device Name
BLOOD ANALYZER
Manufacturer (Section D)
NOVA BIOMEDICAL CORPORATION
200 prospect st
waltham MA 02454
Manufacturer (Section G)
NOVA BIOMEDICAL CORP.
4 enterprise rd
billerica MA 01821
Manufacturer Contact
rebecca figueira
39 manning rd
billerica, MA 01821
9784393638
MDR Report Key20511410
Report Number1219029-2024-00006
Device Sequence Number7203528
Product Code CHL
UDI-Device Identifier00385480536578
UDI-Public00385480536578
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K141907
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue Number53657
Device Lot Number24163017
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age53 YR
Patient SexFemale